Winter Weather, Vanderburgh
- When
- December 15, 4:00 AM CST to 8:00 AM CST
- Where
- Vanderburgh forecast zone
- Reported by
- ASOS
- Coordinates
- 38.025, -87.586 (the zone’s center; the record gives no point)
A low pressure system moved northeast across the Tennessee Valley, bringing a period of snow, sleet, and freezing rain. The highest accumulations of snow and sleet were along and north of Interstate 64.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A low pressure system moved northeast across the Tennessee Valley, bringing a period of snow, sleet, and freezing rain. The highest accumulations of snow and sleet were along and north of Interstate 64. From 1 to 3 inches fell in those areas. An observer near Petersburg in Pike County measured 3 inches of snow and sleet. An observer in extreme northern Vanderburgh County measured about an inch of snow and sleet. In Evansville, several hours of freezing rain left a coating of ice up to two tenths of an inch thick. The ice was mainly on trees and vehicles. East of Evansville, temperatures were generally too warm for the mixed precipitation to cause hazardous conditions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Dec 15, 3:16 AM CST, 44 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
316 AM CST SAT DEC 15 2007
.DISCUSSION...
ONGOING PCPN...SLIVER OF RA/PL TO JUST SOUTH OF OH RIVER...SFC
REPORTS SHOW PL SHORT-LIVED AND MIXED WITH RA BUT EXISTS EVEN
WHERE SFC TEMPS 36-37F AND 1000-850MB THICKNESSES BELIEVED
1300-1310M. FROM ADVISORY AREA NORTH...PL CHGING TO SN...MIXED
WITH RA ALONG SRN TIER...LIGHT ACCUMS JUST STARTING MDH AREA. THIS
TREND SHOULD CONT THRU 15Z...W/SURFACE TEMPS LOOKING TO STAY AOA
32F MOST LOCALES...XCP SOME CONCERN ALONG EVV METRO AREA SWATH
WHERE DIP TO 32F IS POSSIBLE AS PCPN WET BULBS DOWN. ALL THIS
AMOUNTS TO US STICKING PRETTY CLOSE TO GOING AM FORECAST GIVEN
ONGOING TRENDS AND COLLAB EFFORTS...ALTHOUGH SOME CONCERN EXISTS THAT
SRN TIER OF COUNTIES IN ADVISORY WILL HAVE SUCH A BRIEF PL EPISODE
CHANGING TO RAIN THAT THE HEADLINE MAY BE EXPIRED EARLY. WL
MONITOR CLOSELY AND LIKEWISE CONT CLOSE COLLAB EFFORTS ESP
LMK...WHOSE ADVISORY HAS SIMILAR AGREEMENT TO OUR IMMEDIATE EAST
OF THIS AREA OF CONCERN.
NAM MODELLED NEAR TERM SURFACE WIND FIELD EXCEPTIONALLY
WELL...WHICH IS IMPORTANT GIVEN THE NEED TO GO FROM ELY TO N-NELYS
TO ENTRAIN COLD ENOUGH AIR TO SUPPORT SN/PL THIS AM IN OUR
WARNING-ADVISORY AREAS. THIS SHOULD BE ONGOING 09Z-12Z AS
ADVERTISED BY NAM SO THIS LENDS US FURTHER COMFORT IN THE HEADLINE
CONTINUATION THIS MORNING. THE TRIM OFF OF THE FAR
SOUTHERN/SOUTHEASTERN TIER OF COUNTIES WILL PROBABLY DEPEND ON THE
EXTENT OF AND THE TIMING OF THE TURN OF THE WINDS BACK TO AN ELY
TRAJECTORY IN THE EARLY- MID AM TIME FRAME. THIS WL NUDGE THAT
WARMER AIR BACK IN AND CHANGE PCPN OVER TO ALL RAIN...EVEN
TO/NORTH OF EVV METRO. W/TEMPS ABOVE 32F THE LATE AM-EARLY PM RAIN
SHOULD WASH AWAY ANY EARLY AM ICINESS.
DEFORMATION ZONE IS STILL SET UP NICELY FOR POTENTIAL FOR LIGHT
ACCUMULATIONS OF SNOW FA-WIDE SAT NIGHT AS SURFACE LOW LIFTS NNE
ACROSS ECNTL KY. QPF/PWS SUPPORT AN ADDITIONAL 2 OR MORE ACROSS
OUR WARNING AREA...WHILE FURTHER SOUTH 1-2 IS POSSIBLE...SUGGESTING
POSSIBLE EVENTUAL ADVISORY AREA. THIS ALIGNS REASONABLY WELL WITH
HPC WWD GRAPHICS. WILL HIT THIS POTENTIAL ON HWO AND AWAIT NEXT
RUN BEFORE HOISTING ANOTHER LATER TERM HEADLINE WHICH MAY CONFUSE
USERS GIVEN OUR EXISTING HEADLINES. ACCUM SNOW WILL TAPER OFF NE
SUN AM.
LTL/NO CHANGES TO FORECAST BEYOND SUNDAY. WE LIKED THE VERY NEAR
TERM NAM MODELLING SO LEANED TOWARD ITS MET MOS...BUT IT WAS VERY
SIMILAR TO GFS BASED MAV MOS AS WELL.
&&
.AVIATION...
AS A MID/UPPER TROF AND SFC LOW APPROACHES...AN AREA OF WDSPRD
MODERATE TO HEAVY RAIN...WITH SLEET MIXED IN INITIALLY...WILL
RAPIDLY ADVANCE ACROSS THE PAH FCST AREA OVERNIGHT. THIS WILL TEND
TO MOISTEN UP THE LOWER LAYERS...AND CREATE MOSTLY MVFR CIGS JUST
ABOUT EVERYWHERE BEFORE SUNRISE. A MIX OF PCPN WILL BE POSSIBLE IN
THE DAYTIME EXCEPT IN WRN KY WHERE RAIN WILL DOMINATE. ENERLY SFC
WINDS ARE EXPECTED TO SHIFT TO THE NORTH AND INCREASE IN THE AFTN AS
THE SFC LOW MOVES BY TO THE SOUTH. COLDER AIR THROUGHOUT THE COLUMN
WILL BRING ON SNOWFALL FROM NW TO EVEN THE SE QUADRANT BY MIDNIGHT.
SNOWFALL SHOULD BEGIN DIMINISHING FROM THE WEST AFTER MIDNIGHT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR DAVIESS-
HENDERSON-UNION KY.
FLOOD WATCH FROM 6 AM CST THIS MORNING THROUGH THIS AFTERNOON
FOR CALDWELL-CALLOWAY-CHRISTIAN-DAVIESS-HOPKINS-LYON-
MARSHALL-MCLEAN-MUHLENBERG-TODD-TRIGG.
MO...WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR
BOLLINGER-CAPE GIRARDEAU.
WINTER STORM WARNING UNTIL 6 AM CST SUNDAY FOR PERRY MO.
IL...WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR GALLATIN-
HARDIN-JOHNSON-POPE-SALINE-UNION IL-WILLIAMSON.
WINTER STORM WARNING UNTIL 6 AM CST SUNDAY FOR EDWARDS-FRANKLIN-
HAMILTON-JACKSON-JEFFERSON-PERRY IL-WABASH-WAYNE IL-WHITE.
IN...WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR POSEY-
SPENCER-VANDERBURGH-WARRICK.
WINTER STORM WARNING UNTIL 6 AM CST SUNDAY FOR GIBSON-PIKE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1034 PM CST FRI DEC 14 2007 ILZ075>078-080>084-INZ081-082-MOZ076-151245- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-GIBSON-PIKE-PERRY MO- 1034 PM CST FRI DEC 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT WINTER STORM WARNING IN EFFECT TONIGHT. SNOW IS EXPECTED TO BEGIN OVERSPREADING THE REGION FROM WEST TO EAST JUST BEFORE MIDNIGHT TONIGHT...AND POSSIBLY MIX WITH SLEET AT TIMES. THE SNOW AND SLEET ARE EXPECTED TO BECOME HEAVY LATE TONIGHT AND SATURDAY MORNING. PLEASE REFER TO THE LATEST WARNINGS AND ADVISORIES ISSUED BY THE NATIONAL WEATHER SERVICE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINTER STORM WARNING IN EFFECT SATURDAY AND SATURDAY NIGHT FOR THE LIKELIHOOD OF MORE ACCUMULATIONS OF FREEZING RAIN...SLEET AND SNOW. PLEASE REFER TO THE LATEST WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD REPORT ANY ACCUMULATIONS OF SNOW OF ICE TO THE NATIONAL WEATHER SERVICE. ILZ092>094-KYZ001>007-010-015-MOZ100-107>112-114-151245- ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD- MCCRACKEN-GRAVES-LIVINGSTON-CRITTENDEN-WEBSTER-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1034 PM CST FRI DEC 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME MINOR ACCUMULATIONS OF SNOW WILL BE POSSIBLE OVER MUCH OF THE REGION SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD RELAY ANY REPORTS OF FLOODING OR SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE. KYZ008-009-011>013-016-017-020>022-151245- MARSHALL-CALLOWAY-LYON-TRIGG-CALDWELL-HOPKINS-CHRISTIAN-MCLEAN- MUHLENBERG-TODD- 1034 PM CST FRI DEC 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN KENTUCKY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FLOOD WATCH IS IN EFFECT FOR MUCH OF THE PURCHASE AND PENNYRILE REGIONS OF WESTERN KENTUCKY SATURDAY. PLEASE REFER TO THE LATEST FLOOD PRODUCTS ISSUED BY THE NATIONAL WEATHER SERVICE FOR FURTHER DETAILS. SOME MINOR ACCUMULATIONS OF SNOW WILL BE POSSIBLE OVER MUCH OF THE REGION SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD RELAY ANY REPORTS OF FLOODING OR SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE. ILZ085>091-INZ085>088-KYZ014-018-019-MOZ086-087-151245- WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-POSEY- VANDERBURGH-WARRICK-SPENCER-UNION KY-HENDERSON-DAVIESS-BOLLINGER- CAPE GIRARDEAU- 1034 PM CST FRI DEC 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT. RAIN...ALONG WITH A WINTRY MIX OF PRECIPITATION IS EXPECTED TO BEGIN OVERSPREADING THE REGION FROM WEST TO EAST JUST BEFORE MIDNIGHT TONIGHT. PLEASE REFER TO THE LATEST WARNINGS AND ADVISORIES ISSUED BY THE NATIONAL WEATHER SERVICE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME MINOR ACCUMULATIONS OF SNOW WILL BE POSSIBLE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD REPORT ANY ACCUMULATIONS OF SNOW OF ICE TO THE NATIONAL WEATHER SERVICE.
The national radar mosaic for the moment the first event began.
4 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64380, 64381, 64382, 64383.